MAUDE Adverse Event Report: STRYKER GMBH CORTEX SCREW AXSOS 3 TI Ø3.5MM / L46MM; PLATE, FIXATION, BONE

STRYKER GMBH CORTEX SCREW AXSOS 3 TI Ø3.5MM / L46MM; PLATE, FIXATION, BONE
Catalog Number 661446
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
The screw was screwed in manually after proper pre-drilling.The head of the screw broke off.The screw remained in the patient.The broken screw head has been recovered and is available for examination.No revision planned.
 
Additional Manufacturer Narrative
Correction: brand name, model #: gtin.The reported event could be confirmed.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by far too much applied torsional force during screw insertion.The device inspection revealed the following: the returned broken part of the screw clearly shows very strong deformation / damages of the inner torx.This clearly indicates that far too much torsional force beyond its calculated capability had been applied during screw insertion.The broken surface shows the structures of a typical ductile overload breakage.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
CORTEX SCREW AXSOS 3 TI Ø3.5MM / L46MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8537085
Report Number0008031020-2019-00367
Device Sequence Number360608
Product Code HRS
UDI-Device Identifier07613252580478
UDI-Public07613252580478
Combination Product (Y/N)N
PMA/510(K) Number
K123964
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number661446
Device Lot NumberV21486
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2019
Initial Date Received by Manufacturer 04/03/2019
Supplement Date Received by Manufacturer05/15/2019
Initial Report FDA Received Date04/22/2019
Supplement Report FDA Received Date06/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age40 YR
Patient Weight85